seroquel questions

Discussion in 'The Watercooler' started by everywoman, Feb 25, 2009.

  1. everywoman

    everywoman Active Member

    When husband was in detox (dual diagnosis facility) he was give a bi-polar diagnosis. He is on Depokote and Seroquel. He is to take the seroquel at night to help him sleep. After he takes it, he tends to get "restless". He says it makes his arms and legs feel restless. He can't stand the feeling and often has to go down to the coach and go to sleep and then come back to the bed. Anyone with any knowledge, please explain to me the uses for the drug and how it affects the body.
     
  2. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Seroquel is an atypical anti-psychotic which is used for sleep in low doses. Also used in slightly higher doses for mood stabilizing effects or anxiety.

    It really shouldnt be making him restless. I take 50 mgs at night and dont get that effect. It could be that he either needs more or less. I think it is a good medication. I cant take any of the others so I really like this one. I have gone up on my dose to 100 if I am having an extremely bad day.
     
  3. everywoman

    everywoman Active Member

    He says he is on 150 mg. and he is 6 ft. 180 lbs. Does this seem a little high?
     
  4. Steely

    Steely Active Member

    Matthew is about the same size as your husband and he had the same exact reaction to Seroquel on about the same dose. To answer your question, no that is not high, as some kiddos are on a heckva lot more. However the symptoms he is having could be a sign of Akasthisia or TD, which APs can cause. I would call the doctor, or have husband call, and tell them the issue immediately.
     
  5. Hound dog

    Hound dog Nana's are Beautiful

    Call psychiatrist and let them know. I took seroquel for 2-3 yrs and it never made me feel like that. It may not be the medication for him.

    Hugs
     
  6. MyFriendKita

    MyFriendKita Member

    My son's psychiatrist told us it is sedating at doses up to 150 mg. At higher doses, he said it isn't sedating. I've heard of doses much higher than that (I think 800 mg. is the highest I've heard of). As far as the restless feeling, my son felt the same way. He said it made him feel jumpy, like he had to move all the time. When he first started it, he would move so much when he was asleep that he accidentally knocked our dog off of the bed a few times (the dog slept with him). He absolutely hated the feeling and finally quit taking it, even though it had been a good medication for him. It was the first medication he took that made him less aggressive; later it was paired with Lamictal and the combo worked very well until he refused to take the Seroquel any more.
     
  7. gcvmom

    gcvmom Here we go again!

    150mg is not high at all.

    difficult child 2 takes a LOT (according to our psychiatrist): 700mg Seroquel XR at night and 400mg Seroquel XR at lunchtime. And some days I have to give him an extra 200mg of regular Seroquel in the afternoon because he's still bouncing off the walls.

    It sounds like akathisia and I'd definitely call the psychiatrist and let them know.
     
  8. Star*

    Star* call 911........call 911

    How do you keep horses in the house? :tongue: (oh go on Star its couch) I swear the older I get the longer it takes me to figure things out. I was trying to figure out if you meant he left the house and went to the coach camper....or you had a coach fabric covered chair.....

    Smacking myself.....and going to the corner.

    Lub ya!
     
  9. DammitJanet

    DammitJanet Well-Known Member Staff Member

    OMG star...you kill me! Coach, couch...lmao. I didnt even catch that! How do you do that?
     
  10. everywoman

    everywoman Active Member

    Thank you so much Star----sometimes my fingers get away from me when I am typing----
    and I meant couch----although a coach could be that big pumpkin thing he drove up in when I met him 22 years ago!!! Wonder where that thing got to?
     
  11. gcvmom

    gcvmom Here we go again!

    Ready for this?


    Drum roll, please.....





















































    It got SQUASHED!!!

    :rofl:

    I slay myself sometimes! :D
     
  12. everywoman

    everywoman Active Member

    Flatter than a pancake!!!!!!!

    LoL---you slay me!!!
    And I usually only say that about myself!
     
Loading...